Alert archive / Virginia / High Wind Watches in 2007
High Wind Watch 3, NWS Blacksburg, VA
NWS Blacksburg, VA issued this high wind watch at Apr 14, 2007, 3:56 PM EDT for 5 counties in North Carolina; 26 counties in Virginia. It took effect at Apr 15, 2007, 6:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 14, 2007, 3:56 PM EDT (19:56 UTC)
- In effect from
- Apr 15, 2007, 6:00 PM EDT
- Expired
- Apr 15, 2007, 4:33 AM EDT
- In force
- Issued by
- NWS Blacksburg, VA
All 31 counties
Alleghany County, NC, Ashe County, NC, Surry County, NC, Watauga County, NC, Wilkes County, NC, Alleghany County, VA, Amherst County, VA, Bath County, VA, Bedford County, VA, Bland County, VA, Botetourt County, VA, Carroll County, VA, City of Buena Vista, VA, City of Covington, VA, City of Galax, VA, City of Lexington, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Franklin County, VA, Giles County, VA, Grayson County, VA, Montgomery County, VA, Patrick County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA, Smyth County, VA, Wythe County, VA
The radar
The Roanoke radar (KFCX), 15 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.9 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 337 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KRNK 141956 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 356 PM EDT SAT APR 14 2007 ...VERY STRONG WINDS EXPECTED SUNDAY NIGHT AND MONDAY... .A LOW PRESSURE SYSTEM WILL TRACK OVER THE AREA TONIGHT AND SUNDAY. AS THIS SYSTEM MOVES OFF THE VIRGINIA COAST...IT WILL INTENSIFY AND BECOME A STRONG LATE SEASON NOREASTER SUNDAY NIGHT AND MONDAY. AS THIS STORM INTENSIFIES...WINDS WILL INCREASE OVER THE AREA...ESPECIALLY ALONG THE BLUE RIDGE. NCZ001-002-018-VAZ015>017-150400- /O.NEW.KRNK.HW.A.0003.070415T2200Z-070416T2200Z/ ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-CARROLL-FLOYD- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... INDEPENDENCE...GALAX...FLOYD 356 PM EDT SAT APR 14 2007 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON. SUSTAINED WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 70 MPH ARE LIKELY SUNDAY NIGHT AND MONDAY. WITH THE GROUND BEING SATURATED FROM SATURDAY NIGHTS RAIN...WINDS OF THIS MAGNITUDE WILL LIKELY DOWN TREES AND CAUSE POWER OUTAGES. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ VAZ009>014-018>020-022>024-150400- /O.NEW.KRNK.HW.A.0003.070415T2200Z-070416T2200Z/ SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG-ALLEGHANY VA- BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- INCLUDING THE CITIES OF...MARION...BLAND...PEARISBURG... WYTHEVILLE...PULASKI...RADFORD...BLACKSBURG...NEW CASTLE... CLIFTON FORGE...HOT SPRINGS...SALEM...FINCASTLE...LEXINGTON 356 PM EDT SAT APR 14 2007 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON. SUSTAINED WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 60 MPH ARE LIKELY SUNDAY NIGHT AND MONDAY. WITH THE GROUND BEING SATURATED FROM SATURDAY NIGHTS RAIN...WINDS OF THIS MAGNITUDE WILL LIKELY DOWN TREES AND CAUSE POWER OUTAGES.. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ NCZ003-019-VAZ032>035-150400- /O.NEW.KRNK.HW.A.0003.070415T2200Z-070416T2200Z/ SURRY-WILKES-PATRICK-FRANKLIN-BEDFORD-AMHERST- INCLUDING THE CITIES OF...DOBSON...WILKESBORO...STUART... ROCKY MOUNT...BEDFORD...AMHERST 356 PM EDT SAT APR 14 2007 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON. SUSTAINED WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 60 MPH ARE LIKELY SUNDAY NIGHT AND MONDAY. WITH THE GROUND BEING SATURATED FROM SATURDAY NIGHTS RAIN...WINDS OF THIS MAGNITUDE MAY DOWN TREES AND CAUSE POWER OUTAGES. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ RCS
2 follow-up statements
000 WWUS71 KRNK 150115 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 915 PM EDT SAT APR 14 2007 ...VERY STRONG WINDS EXPECTED SUNDAY NIGHT AND MONDAY... .A LOW PRESSURE SYSTEM WILL TRACK EAST ACROSS THE AREA OVERNIGHT AND EARLY SUNDAY. AS THIS SYSTEM MOVES OFF THE VIRGINIA COAST...IT WILL INTENSIFY AND BECOME A STRONG LATE SEASON NOREASTER LATE SUNDAY THROUGH MONDAY. AS THIS STORM INTENSIFIES...WINDS WILL INCREASE OVER THE AREA...ESPECIALLY ALONG THE BLUE RIDGE. NCZ001-002-018-VAZ015>017-150915- /O.CON.KRNK.HW.A.0003.070415T2200Z-070416T2200Z/ ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-CARROLL-FLOYD- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... INDEPENDENCE...GALAX...FLOYD 915 PM EDT SAT APR 14 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON. SUSTAINED WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 70 MPH ARE LIKELY SUNDAY NIGHT AND MONDAY. WITH THE GROUND BEING SATURATED FROM SATURDAY NIGHTS RAIN...WINDS OF THIS MAGNITUDE WILL LIKELY DOWN TREES AND CAUSE POWER OUTAGES. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ VAZ009>014-018>020-022>024-150915- /O.CON.KRNK.HW.A.0003.070415T2200Z-070416T2200Z/ SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG-ALLEGHANY VA- BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- INCLUDING THE CITIES OF...MARION...BLAND...PEARISBURG... WYTHEVILLE...PULASKI...RADFORD...BLACKSBURG...NEW CASTLE... CLIFTON FORGE...HOT SPRINGS...SALEM...FINCASTLE...LEXINGTON 915 PM EDT SAT APR 14 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON. SUSTAINED WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 60 MPH ARE LIKELY SUNDAY NIGHT AND MONDAY. WITH THE GROUND BEING SATURATED FROM SATURDAY NIGHTS RAIN...WINDS OF THIS MAGNITUDE WILL LIKELY DOWN TREES AND CAUSE POWER OUTAGES.. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ NCZ003-019-VAZ032>035-150915- /O.CON.KRNK.HW.A.0003.070415T2200Z-070416T2200Z/ SURRY-WILKES-PATRICK-FRANKLIN-BEDFORD-AMHERST- INCLUDING THE CITIES OF...DOBSON...WILKESBORO...STUART... ROCKY MOUNT...BEDFORD...AMHERST 915 PM EDT SAT APR 14 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON. SUSTAINED WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 60 MPH ARE LIKELY SUNDAY NIGHT AND MONDAY. WITH THE GROUND BEING SATURATED FROM SATURDAY NIGHTS RAIN...WINDS OF THIS MAGNITUDE MAY DOWN TREES AND CAUSE POWER OUTAGES. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS71 KRNK 150833 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 433 AM EDT SUN APR 15 2007 ...VERY STRONG AND DAMAGING WINDS EXPECTED TONIGHT THROUGH TUESDAY... .A LOW PRESSURE SYSTEM WILL TRACK EAST ACROSS THE TODAY. AS THIS SYSTEM MOVES OFF THE VIRGINIA COAST...IT WILL INTENSIFY AND BECOME A STRONG LATE SEASON NOREASTER LATE TONIGHT THROUGH TUESDAY. AS THIS STORM INTENSIFIES...WINDS WILL INCREASE OVER THE AREA...ESPECIALLY ALONG THE BLUE RIDGE. NCZ001-002-018-VAZ015>017-151645- /O.UPG.KRNK.HW.A.0003.070415T2200Z-070416T2200Z/ /O.NEW.KRNK.HW.W.0007.070415T2200Z-070417T1600Z/ ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-CARROLL-FLOYD- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... INDEPENDENCE...GALAX...FLOYD 433 AM EDT SUN APR 15 2007 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 12 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM EDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SUSTAINED WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 70 MPH WILL OCCUR TONIGHT THROUGH TUESDAY. WINDS OF THIS MAGNITUDE WILL LIKELY DOWN POWER LINES...TREE LIMBS...AND UPROOT ENTIRE TREES. WET SOILS WILL ONLY ADD TO THE DANGER OF FALLING TREES...AS THE ROOT SYSTEM WILL MORE EASILY PULL OUT OF THE GROUND. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WARNING AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON NORTH TO SOUTH ORIENTED ROADS. IF YOU MUST VENTURE INTO A WOODED AREA TONIGHT THROUGH TUESDAY...BE ESPECIALLY CAUTIOUS FOR FALLING LIMBS OR TREES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ VAZ009>014-018>020-022>024-151645- /O.UPG.KRNK.HW.A.0003.070415T2200Z-070416T2200Z/ /O.NEW.KRNK.HW.W.0007.070415T2200Z-070417T1600Z/ SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG-ALLEGHANY VA- BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- INCLUDING THE CITIES OF...MARION...BLAND...PEARISBURG... WYTHEVILLE...PULASKI...RADFORD...BLACKSBURG...NEW CASTLE... CLIFTON FORGE...HOT SPRINGS...SALEM...FINCASTLE...LEXINGTON 433 AM EDT SUN APR 15 2007 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 12 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM EDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SUSTAINED WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 60 MPH WILL OCCUR TONIGHT THROUGH TUESDAY. WINDS OF THIS MAGNITUDE WILL LIKELY DOWN POWER LINES...TREE LIMBS...AND UPROOT ENTIRE TREES. WET SOILS WILL ONLY ADD TO THE DANGER OF FALLING TREES...AS THE ROOT SYSTEM WILL MORE EASILY PULL OUT OF THE GROUND. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WARNING AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON NORTH TO SOUTH ORIENTED ROADS. IF YOU MUST VENTURE INTO A WOODED AREA TONIGHT THROUGH TUESDAY...BE ESPECIALLY CAUTIOUS FOR FALLING LIMBS OR TREES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NCZ003-019-VAZ032>035-151645- /O.UPG.KRNK.HW.A.0003.070415T2200Z-070416T2200Z/ /O.NEW.KRNK.HW.W.0007.070415T2200Z-070417T1600Z/ SURRY-WILKES-PATRICK-FRANKLIN-BEDFORD-AMHERST- INCLUDING THE CITIES OF...DOBSON...WILKESBORO...STUART... ROCKY MOUNT...BEDFORD...AMHERST 433 AM EDT SUN APR 15 2007 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 12 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM EDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SUSTAINED WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 60 MPH WILL OCCUR TONIGHT THROUGH TUESDAY. WINDS OF THIS MAGNITUDE WILL LIKELY DOWN POWER LINES...TREE LIMBS...AND UPROOT ENTIRE TREES. WET SOILS WILL ONLY ADD TO THE DANGER OF FALLING TREES...AS THE ROOT SYSTEM WILL MORE EASILY PULL OUT OF THE GROUND. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WARNING AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON NORTH TO SOUTH ORIENTED ROADS. IF YOU MUST VENTURE INTO A WOODED AREA TONIGHT THROUGH TUESDAY...BE ESPECIALLY CAUTIOUS FOR FALLING LIMBS OR TREES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ DS
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this high wind watch went out at Apr 14, 3:46 PM EDT, 10 minutes earlier.
Area forecast discussion, Apr 14, 3:46 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
346 PM EDT SAT APR 14 2007
.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
.TONIGHT THROUGH SUNDAY...
MODELS ARE IN GOOD AGREEMENT ON THE TRACK OF THE SFC LOW
OVERNIGHT...AND HAVE BEEN FAIRLY CONSISTENT THE PAST FEW RUNS. THE
TRACK IS GENERALLY EASTWARD ACROSS THE SOUTHERN APPALACHIANS THROUGH
06Z...AND THEN A NORTHEASTWARD TURN ACROSS CENTRAL VA. THE GFS IS A
LITTLE SLOWER THAN THE NAM...BUT THE TRACKS ARE SIMILAR. MAIN
DIFFERENCE IN THE MODELS IS THE PLACEMENT OF THE HEAVIER PRECIP
ASSOCIATED WITH THE CONVECTION MOVING NORTHWARD AHEAD OF THE SFC
LOW. THE GFS KEEPS MOST OF IT SOUTH OF THE CWA IN CEN NC...WHILE THE
NAM BRINGS IT RIGHT ACROSS THE MTNS. WE ARE THINKING THAT THE GFS
SOLUTION IS PROBABLY CLOSER TO WHAT WILL HAPPEN...BUT THAT THE
CONVECTION AND HEAVIER RAIN HAS A GOOD CHANCE OF SPREADING FURTHER
NORTHWARD INTO THE FOOTHILLS AND PIEDMONT OF NW NC AND SW VA. THIS
LOOKS MORE LIKE THE CSTAR COOL SEASON CASE WHERE A SLOWLY
PROPAGATING BAND OF CONVECTION IS MOVING EAST WITH A STRONG LLJ
AHEAD OF IT...AND THAT GENERALLY BRINGS HEAVIER PRECIP NORTHWARD
INTO OUR AREA THAN MODELS FORECAST. THE WARM FRONT MAKES IT AS FAR
NORTH AS SOUTHSIDE VA...WITH STRONG LOW LEVEL MOISTURE FLUX AND
CONVERGENCE...AND MODELS SHOW PLENTY OF DYNAMICS AROUND 06Z. IN
ADDITIONALLY...PWATS ARE AROUND 1.5 INCHES AT 06Z...WHICH IS WELL OVER
200 PCT OF NORMAL. THERE ARE ENOUGH CONDITIONS THAT HEAVY RAIN IS A
REAL GOOD BET...SO WE WILL ISSUE A FLOOD WATCH FOR ALL OF OUR CWA
EAST OF THE BLUE RIDGE OVERNIGHT.
RAIN SHOULD END SHORTLY AFTER DAYBREAK AS THE SFC LOW TRACKS OFF
SHORE AROUND NOON SUNDAY. MOST THE THE HEAVY RAIN SHOULD BE IN THE
OVERNIGHT PERIOD...SO THE FLOOD WATCH WILL JUST BE THROUGH 600 AM.
WRAPAROUND MOISTURE MOVES INTO THE MTNS IN THE AFTERNOON...AND BY
NIGHTFALL THERE IS ENOUGH COLD AIR THAT WE WILL BE SEEING SNOW IN
THE MTNS- ESPECIALLY HIGHER ELEVATIONS. THE PRECIP OVERNIGHT SHOULD
QUICKLY BECOME MAINLY WESTERN SLOPE SNOW SHOWERS...BUT WITH ENOUGH
LOW LEVEL MOISTURE FOR ACCUMULATING SNOWS IN THE FAVORED WESTERN
SLOPE AREAS. CURRENT THINKING IS THAT THE AIR IS NOT COLD ENOUGH TO
PICK UP MOISTURE FROM THE GREAT LAKES THOUGH...SO IT DOES NOT LOOK
LIKE WE WILL BE SEEING A PROLONGED PERIOD OF HEAVY UPSLOPE SNOW
SHOWERS. IN ADDITION...IT IS LIKELY TO WARM ENOUGH DURING THE DAY
MONDAY SO THAT FURTHER ACCUMULATION WILL BE TOUGH...SO WE ARE
THINKING THAT MOST OF THE ACCUMULATION WILL OCCUR SUNDAY NIGHT. WE
HAVE 4 TO 6 INCHES IN WESTERN GREENBRIER COUNTY...3 TO 4 INCHES IN
THE HIGHEST ELEVATIONS OF THE NC MTNS...AND GENERALLY 1 TO 2 INCHES
IN THE REST OF THE WESTERN SLOPES AREAS. THIS WOULD BE ENOUGH FOR AN
ADVISORY...ESPECIALLY CONSIDERING THE TIME OF YEAR...BUT SINCE IT IS
THE THIRD PERIOD AND WE ARE MORE CONCERNED WITH THE HEAVY RAIN
THREAT TONIGHT AND THE STRONG WINDS BEGINNING SUNDAY NIGHT WE WILL
WAIT ON ISSUING ANY WINTER WEATHER PRODUCTS.
OCCLUDED NOREASTER STILL HOVERING OFF THE NORTHEAST COAST. AS LONG
AS THIS SYSTEM REMAINS IN THIS AREA...WE WILL HAVE WINDY CONDITIONS
PERSISTING ACROSS THE AREA...ESPECIALLY ALONG AND WEST OF THE BLUE
RIDGE. NORTHWEST NORTH CAROLINA MOUNTAINS COULD HAVE SUSTAINED WINDS
OF 25 TO 40 MPH WITH GUSTS UP TO 70 MPH. THE NEW RIVER AND SOUTH
SHENANDOAH VALLEYS AND ALLEGHANY HIGHLANDS WILL ALSO BE WINDY WITH
SUSTAIN WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 60 MPH. FOR THESE
AREAS...WE HAVE ISSUED A HIGH WIND WATCH SUNDAY NIGHT AND MONDAY. WE
HAVE ALSO ISSUED A HIGH WIND WATCH FOR THE FOOTHILLS OF SOUTHWEST
VIRGINIA AND NORTHWEST NORTH CAROLINA MOUNTAINS. THIS AREA WILL
LIKELY SEE WIND ADVISORY CRITERIA BUT WITH THE GROUND BEING
SATURATED...DOWN TREES AND POWER OUTAGES ARE POSSIBLE. OTHER AREAS
OUTSIDE THE WATCH COULD ALSO SEE DOWN TREES AND POWER OUTAGES BUT
WILL WAIT TO SEE IF LATER MODELS INCREASE WINDS OVER THE AREA AND
HOW MUCH RAIN THEY GET TONIGHT.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
HOPEFULLY THIS NOREASTER WILL MOVE OUT TO SEA ON TUESDAY. THIS WILL
GIVE THE AREA A BRIEF BREAK FROM THE PRECIPITATION AND THE WIND. THE
NEXT SYSTEM TO BRING RAIN BACK INTO THE REGION WILL BE WEDNESDAY
THROUGH THURSDAY. SINCE WE HAVE CONCERNS IN THE SHORT TERM...RELIED
HEAVILY ON HPCS FORECAST. THEIR DISCUSSION IS PROVIDED BELOW...
ALL GUIDANCE INDICATES FORMATION OF BRIEF OMEGA BLOCKING OVER THE US
DURING THE MEDIUM RANGE PD. THIS BLOCKING APPEARS TO GRADUALLY BREAK
DOWN BY 10 DAYS. HPC PROGS BASED ON 00Z ECMWF MASS FIELDS FOR
PRELIMS SINCE MODEL HAS SHOW BEST CONTINUITY AND TRACK RECORD SINCE
FLOW BECAME BLOCKY ACROSS THE NATION OVER A WEEK AGO. VORTEX
COMPRISING RIGHT ARM OF OMEGA WILL KEEP PERSISTENT NLY GRADIENT
ALONG ATL SEABOARD...WITH IMPLICATIONS FOR TIDES ON
OCEAN...RIVERS...AND BAYS. MEAN RIDGE CENTERED OVER ERN PLAINS WILL
KEEP THAT REGION DRY FOR SOME TIME TO COME...WITH SEVERAL PAC
SYSTEMS PILING INTO LEFT ARM OF BLOCK OVER THE WRN HALF OF THE US
BRINGING UNSETTLED WEATHER THERE. FRONTAL SYSTEM FORMING TO THE LEE
OF THE ROCKIES MID PD WILL BE SLOW TO DISLODGE...KEEPING FOCUS OVER
THE HIGH PLAINS FOR PCPN.
&&
.HYDROLOGY...
RAINFALL OF 2 INCHES OR MORE IS LIKELY OVERNIGHT IN THE
FOOTHILLS AND PIEDMONT OF NORTHWEST NORTH CAROLINA AND SOUTHWEST
VIRGINIA. RAINFALL OF THIS AMOUNT WOULD CAUSE SOME SMALL STREAM
FLOODING...AND WOULD ALSO CAUSE AT LEAST MINOR FLOODING ALONG THE
DAN RIVER...WITH SIGNIFICANT WITHIN BANK RISES ON THE ROANOKE
RIVER AND THE JAMES RIVER. THERE IS A POTENTIAL FOR THUNDERSTORMS
WITH VERY HEAVY RAINFALL TO MOVE INTO THE NORTHWEST PIEDMONT OF
NORTH CAROLINA AND SOUTH SIDE VA.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...HIGH WIND WATCH FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON
FOR VAZ009>020-022>024-032>035.
FLOOD WATCH FROM 9 PM EDT THIS EVENING THROUGH LATE TONIGHT
FOR VAZ032>035-043>047-058-059.
NC...HIGH WIND WATCH FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON
FOR NCZ001>003-018-019.
FLOOD WATCH FROM 9 PM EDT THIS EVENING THROUGH LATE TONIGHT
FOR NCZ003>006-019-020.
WV...NONE.
&&
SHORT TERM...JJ
LONG TERM...RCS
HYDROLOGY...JJHazardous weather outlook, Apr 14, 3:55 PM EDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 355 PM EDT SAT APR 14 2007 NCZ004>006-020-VAZ043>047-058-059-152000- STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 355 PM EDT SAT APR 14 2007 ...FLOOD WATCH IN EFFECT FROM 9 PM EDT THIS EVENING THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG NORTHWEST WINDS WILL OCCUR IN THE WAKE OF THE EXITING STORM SYSTEM SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ001-002-018-VAZ009>020-022>024-152000- ASHE-ALLEGHANY NC-WATAUGA-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE- 355 PM EDT SAT APR 14 2007 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WATCH .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE SUNDAY INTO MONDAY. VAZ007-WVZ042>045-152000- TAZEWELL-MERCER-SUMMERS-MONROE-GREENBRIER- 355 PM EDT SAT APR 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SNOW SHOWERS WILL FOLLOW IN THE WAKE OF THE STORM SYSTEM SUNDAY NIGHT INTO MONDAY NIGHT LIKELY RESULTING IN SEVERAL INCHES OF SNOWFALL ACROSS THE HIGHER TERRAIN. IN ADDITION STRONG NORTHWEST WINDS WILL FOLLOW THE SYSTEM SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003-019-VAZ032>035-152000- SURRY-WILKES-PATRICK-FRANKLIN-BEDFORD-AMHERST- 355 PM EDT SAT APR 14 2007 ...FLOOD WATCH IN EFFECT FROM 9 PM EDT THIS EVENING THROUGH LATE TONIGHT... ...HIGH WIND WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WATCH .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 3:54 PM EDT | Flood Watch | RNK | Caswell, Rockingham, Stokes, Surry, Wilkes, Yadkin | 19 hr |
Nearby
High Wind Watches in Virginia, 2007High Wind Watches in North Carolina, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.